Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Abdominal Adhesions
|helpmepls2 - Mon Dec 22, 2008 1:32 am||
Dear Doctor / Nurse
I had an open abdominal surgery in 2002 due to my transverse colon was attached upward to a tissue, causing severe pain and constipation. Then this year I had a exploratory lap to remove the gallbladder due to stones. I read that I am at risk for abdominal adhesion from these surgeries. Currently I experience occasional pain and bloating (on and off). What can I do to prevent further adhesion from forming ? Is there medication to help reduce adhesion ? I appreciate your help.
|John Kenyon, CNA - Tue Dec 23, 2008 10:45 pm||
Hi Andy -
I'm unaware of any medication or supplement that will prevent adhesions from forming. Some people are more prone to develop them than others for some reason. The symptoms you're describing sound much like those often described by people who have had their gallbladder removed (the bloating and discomfort). Not everyone gets this, but a significant number of them do, and it's usually something that responds to dietary adjustments and increased fiber in the diet.
Whether or not you have new adhesions is difficult to know. The symptoms you currently have wouldn't necessarily suggest that. Your doctor will know to follow you for this problem and occasional (possibly annual) imaging exams may help determine if you have any new adhesions, but what's happening now doesn't sound like that.
I hope this is helpful to you. Good luck and keep us updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.